Alert archive / Texas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 63, NWS Corpus Christi, TX

July 14, 2005Bee County, Live Oak County, Texas

NWS Corpus Christi, TX issued this severe thunderstorm warning at Jul 14, 2005, 8:36 PM CDT for Bee County, Live Oak County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 14, 2005, 8:36 PM CDT (01:36 UTC)
Expired
Jul 14, 2005, 9:15 PM CDT
In force
39 min
Issued by
NWS Corpus Christi, TX
Area
Counties, with a storm outline in the text

Counties Bee County, TX, Live Oak County, TX

The radar

The Corpus Christi radar (KCRP), 79 km from the middle of the area, began a volume at 01:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 1.6 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2005-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2282 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2005-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2282 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
1341 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.3
Supercell composite
3.7

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 6:53 PM CDT, 1 hour 43 minutes earlier.

Area forecast discussion, Jul 14, 6:53 PM CDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
653 PM CDT THU JUL 14 2005

.UPDATE...A MID-LEVEL SHORTWAVE AND ASSOCIATED SYNOPTIC-SCALE ASCENT
CROSSES THE REGION TONIGHT. MULTIPLE OUTFLOW BOUNDARIES NORTH OF THE
AREA WILL EVENTUALLY ENTER THE CWA. ADDITIONAL CONVECTION DEVELOPING
ACROSS THE HILL COUNTRY IS BOTHERSOME AND LENDS CREDENCE TO
SHORT-TERM MODELS INDICATING PENETRATING CONVECTION TOWARD 06Z AND
BEYOND. SUFFICIENT MOISTURE/INSTABILITY WILL BE CO-INCIDENT WITH THE
AFOREMENTIONED FORCING. HAVE INCREASED POPS TO THE CHANCE CATEGORY
AREAWIDE.

&&

.MARINE...LOW-LEVEL JET AND MESOSCALE INFLOW INTO CONVECTION TO THE
NORTH WILL STRENGTHEN AND RESULT IN SCA CONDITIONS ACROSS MUCH OF
THE WATERS.

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SCA GMZ230-250-255-270-275.

&&

85/UPDATE
86/AVIATION
Hazardous weather outlook, Jul 14, 3:46 PM CDT, 4 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
346 PM CDT THU JUL 14 2005

GMZ230-235-250-255-270-275-TXZ229>234-239>247-151100-
ARANSAS-BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-BEE-CALHOUN-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
DUVAL-GOLIAD-JIM WELLS-KLEBERG-LASALLE-LIVE OAK-MCMULLEN-NUECES-
REFUGIO-SAN PATRICIO-VICTORIA-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-WEBB-
346 PM CDT THU JUL 14 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING OVER THE TEXAS HILL
COUNTRY WILL MOVE EAST SOUTHEAST TOWARD THE MID AND UPPER TEXAS
COAST THIS EVENING AND OVERNIGHT. THE ATMOSPHERE IS UNSTABLE AND
THE STORMS ARE SLOW MOVING...THEREFORE A FEW STORMS MAY BE
CAPABLE OF PRODUCING GUSTY WINDS AND LOCALLY HEAVY RAINFALL AS THEY
APPROACH THE NORTHERN COASTAL BEND...BETWEEN THREE RIVERS AND
VICTORIA LATER THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED FRIDAY
THROUGH WEDNESDAY AS A TROUGH OF LOW PRESSURE STALLS OVER SOUTH
TEXAS. HIGH MAXIMUM HEAT INDEX VALUES ARE EXPECTED DURING THE LATE
AFTERNOON HOURS...ESPECIALLY TUESDAY AND WEDNESDAY. ACCORDING TO THE
NATIONAL HURRICANE CENTER...HURRICANE EMILY WILL ENTER THE SOUTHWEST
GULF OF MEXICO BY LATE MONDAY. SEA HEIGHTS ARE EXPECTED TO RISE
SIGNIFICANTLY OVER THE COASTAL WATERS BY WEDNESDAY. HOWEVER...THE
AMOUNT OF PRECIPITATION AND WIND SPEEDS WEDNESDAY WILL DEPEND UPON
THE POSITION OF HURRICANE EMILY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

JM

In the hours before

Special weather statement, Jul 14, 8:06 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
806 PM CDT THU JUL 14 2005

TXZ231-232-150145-
BEE-LIVE OAK-
806 PM CDT THU JUL 14 2005

...A STRONG THUNDERSTORM AFFECTING EXTREME NORTHERN BEE AND LIVE OAK
COUNTIES...

AT 800 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTHWEST OF NELL...OR 18 MILES WEST OF
KENEDY...MOVING EAST AT 15 MPH. THESE STRONG STORMS WILL CONTINUE TO
DRIFT INTO NORTHERN PORTIONS OF BEE AND LIVE OAK COUNTIES THROUGH
845 PM.

PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

GW

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 8:42 PM CDTFlash Flood WarningCRPLive Oak3 hr
Jul 14, 9:31 PM CDTSevere Thunderstorm WarningCRPBee, Live Oak31 min
Jul 14, 9:40 PM CDTFlash Flood WarningCRPBee, Live Oak3 hr
Jul 14, 9:49 PM CDTFlash Flood WarningCRPLa Salle, McMullen3 hr
Jul 14, 11:49 PM CDTFlash Flood WarningCRPWebb3 hr
Jul 15, 8:12 AM CDTFlash Flood WarningCRPCalhoun2 hr
Jul 15, 10:34 AM CDTMarine Weather StatementCRP116 min
Jul 15, 12:01 PM CDTSpecial Marine WarningCRP44 min
Jul 15, 1:24 PM CDTFlash Flood WarningCRPNueces3 hr
Jul 15, 1:37 PM CDTTornado WarningCRPNueces23 min
Jul 15, 2:00 PM CDTTornado WarningCRPNueces30 min
Jul 15, 3:45 PM CDTFlash Flood WarningCRPDuval3 hr
Jul 15, 4:08 PM CDTFlash Flood WarningCRPWebb3 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.